... is my second day taking it and I can't sleep. Not because I don't feel sleepy but because everytime I'm about to go to sleep I wake up suddenly gasping for air because I feel I will suffocate. Has this happened to anyone?
Are you on other meds? if so could be that. Might be to high off a dose for you, or you could be having trouble with your breathing like it's to depressed (not getting enough air) Or you could be allergic, I would call a 24hr pharmacy and ask. If not possible talk to your prescribing Dr tomorrow. But do not stop it if you took tonight's ask your Dr tomorrow. If you have not taken tonight I would ask the pharmacy ASAP. But remember to relax it is a new drug in your system and it might take some getting use to. They should of started you on 10 being your new to it and build you up slow. I myself am trying to come off it and am down to 10 but have been coming of by 5 the way you should. Take care and be very careful on this med. Any more questions do hesitate to ask good night.
Hello alexahavok337. You are into your second and your body is only beginning to adjust itself to the Celexa. There are side effects to taking antidepressants. I believe that is exactly what is happening in your situation. Give it a bit of time for as to the side effects almost always ease up the longer a person is taking the Celexa. It will take close to four weeks before you might begin to see change and relief in regards to your depression. Regards, pledge
Hi, Pledge has already answered your question correctly, but i just want to add that i started Citalopram on 20mg when first being prescribed it, and i too went through some tough times while my mind and body adjusted to it. I stuck it out and am glad i did, as it works well for me now. I think it might be a good idea to mention the 'gasping for air' to your doctor for peace of mind, but otherwise, try to give it more time...
Hi,i went thru EXACTLY the same my mind n body hated antidpresants the 2nd day on them,i had a reaction and i had very bad breathing i was given an injection 2 calm my body,was not goin to wait 6wks 4 it 2 start wkg,i have anxiety and no side effects on valium and sleep pecefully on it one a nite,but we all different,talk2 ur G.P.2 discuss wats best 4 u.all the best x
I too take celexa 20mg and have no problems with it. But when my DR.
upped me to 40mg, I felt like a zombie. Using the tapers I have
learned on this site, I went back to 20mg. I did this myself because
my state mental health only has appts. every 3 months. Hope you feel better!
I have not had any breathing problems, but I take asthma meds too.
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Nov 2011 • 1 answer
Updated 16 Feb 2017 • 7 answers
Updated 13 Feb 2017 • 1 answer
I'm 36 years old and was taking Celexa at 20mg for almost ten years feeling fantastic. Then one day?
Updated 19 Nov 2017 • 1 answer
Updated 22 Nov 2017 • 2 answers